Alert archive / California / Wind Advisories in 2011

Wind Advisory 20, NWS Hanford, CA

April 12, 2011

NWS Hanford, CA issued this wind advisory at Apr 12, 2011, 2:20 PM PDT. It took effect at Apr 13, 2011, 12:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 2:20 PM PDT (21:20 UTC)
In effect from
Apr 13, 2011, 12:00 PM PDT
Expired
Apr 13, 2011, 11:00 PM PDT
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS76 KHNX 122120
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
220 PM PDT TUE APR 12 2011

...GUSTY WINDS RETURN TO THE KERN COUNTY MOUNTAINS AND DESERTS...

.A FAST MOVING...LATE SEASON PACIFIC STORM WILL BRING GUSTY WINDS
TO THE KERN COUNTY MOUNTAINS AND DESERTS. THE STRONGEST WINDS WILL
BE THROUGH AND BELOW FAVORABLY ORIENTED PASSES AND CANYONS. THE
WINDS WILL BEGIN TO SUBSIDE BY LATE WEDNESDAY EVENING.

CAZ095-098-099-130530-
/O.NEW.KHNX.WI.Y.0020.110413T1900Z-110414T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
220 PM PDT TUE APR 12 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: MAINLY WEST 20 TO 30 MPH WITH GUSTS TO AROUND 55 MPH.
  STRONGER GUSTS ARE POSSIBLE THROUGH AND BELOW FAVORABLY ORIENTED
  PASSES AND CANYONS.

* TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE
  STRONGEST WINDS WEDNESDAY AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA.

* IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT...IF NOT
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS
  AND TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
5 follow-up statements
797 
WWUS76 KHNX 130520
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1020 PM PDT TUE APR 12 2011


CAZ095-098-099-131330-
/O.CON.KHNX.WI.Y.0020.110413T1900Z-110414T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1020 PM PDT TUE APR 12 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 11 PM PDT
WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 55
  MPH...STRONGEST THROUGH AND BELOW WIND FAVORED PASSES AND
  CANYONS.

* TIMING: WINDS WILL INCREASE THIS MORNING...WITH THE STRONGEST
  WINDS DURING THE AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: HIGHWAYS 14 AND 58...ESPECIALLY IN THE
  VICINITY OF MOJAVE...JAWBONE CANYON...KERNVILLE...INYOKERN...
  ROSAMOND...CALIFORNIA CITY.

* IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. PATCHY BLOWING
  DUST AND SAND IS POSSIBLE IN THE HIGH DESERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
518 
WWUS76 KHNX 131132
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
432 AM PDT WED APR 13 2011

CAZ095-098-099-131900-
/O.CON.KHNX.WI.Y.0020.110413T1900Z-110414T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
432 AM PDT WED APR 13 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50
  MPH. LOCAL GUSTS TO 55 MPH OR HIGHER MAY OCCUR THROUGH AND
  BELOW WIND FAVORED PASSES AND CANYONS.

* TIMING: WINDS WILL INCREASE THIS MORNING...WITH THE STRONGEST 
  WINDS DURING THE AFTERNOON AND EVENING HOURS.

* LOCATIONS INCLUDE: KERNVILLE AND LAKE ISABELLA...U.S. HIGHWAY
  395...INYOKERN...HIGHWAYS 14 AND 58 ESPECIALLY IN THE VICINITY
  OF MOJAVE...RED ROCK AND JAWBONE CANYONS...ROSAMOND...CALIFORNIA
  CITY...EDWARDS...INTERSTATE 5 OVER THE GRAPEVINE.

* IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT IF NOT
  HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND
  TRAILERS. BLOWING DUST AND SAND IN THE HIGH DESERT COULD
  RESTRICT THE VISIBILITY IN PLACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. APPROACH ANY AREAS OF BLOWING DUST WITH A
GREAT DEAL OF CAUTION...AS THESE ARE AREAS WHERE THE WINDS ARE
STRONGEST.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
805 
WWUS76 KHNX 131848
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1148 AM PDT WED APR 13 2011

CAZ095-098-099-140300-
/O.CON.KHNX.WI.Y.0020.110413T1900Z-110414T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1148 AM PDT WED APR 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50 
  MPH. LOCAL GUSTS TO 55 MPH OR HIGHER MAY OCCUR THROUGH AND 
  BELOW WIND FAVORED PASSES AND CANYONS.

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON...WITH THE
  STRONGEST WINDS CONTINUING INTO THE EVENING HOURS.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT IF 
  NOT HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND 
  TRAILERS. BLOWING DUST AND SAND IN THE HIGH DESERT COULD 
  RESTRICT THE VISIBILITY IN PLACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. APPROACH ANY AREAS OF BLOWING DUST WITH A
GREAT DEAL OF CAUTION...AS THESE ARE AREAS WHERE THE WINDS ARE
STRONGEST.

&&

$$

JEB

WEATHER.GOV/HANFORD
082 
WWUS76 KHNX 140241
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
741 PM PDT WED APR 13 2011

CAZ095-098-099-140600-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-110414T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
741 PM PDT WED APR 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 50
  MPH. LOCAL GUSTS TO 55 MPH OR HIGHER MAY OCCUR THROUGH AND BELOW
  WIND FAVORED PASSES AND CANYONS. WIND GUSTS TO OVER 55 MPH HAVE
  BEEN REPORTED ACROSS EDWARDS AIR FORCE BASE AND THROUGH WIND
  FAVORED PASSES AND CANYONS INCLUDING TEHACHAPI AIRPORT WHERE
  GUSTS TO 46 MPH HAVE OCCURRED.

* TIMING: WINDS WILL CONTINUE THROUGH THE EVENING HOURS.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
   MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT IF 
  NOT HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS AND 
  TRAILERS. BLOWING DUST AND SAND IN THE HIGH DESERT COULD 
  RESTRICT THE VISIBILITY IN PLACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. APPROACH ANY AREAS OF BLOWING DUST WITH A
GREAT DEAL OF CAUTION...AS THESE ARE AREAS WHERE THE WINDS ARE
STRONGEST.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
801 
WWUS76 KHNX 140543
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1043 PM PDT WED APR 13 2011

CAZ095-098-099-140645-
/O.EXP.KHNX.WI.Y.0020.000000T0000Z-110414T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1043 PM PDT WED APR 13 2011

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

$$

BARLOW

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 12, 10:05 AM PDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 12, 10:05 AM PDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1005 AM PDT TUE APR 12 2011

.SYNOPSIS...
SEVERAL WEAK SHORTWAVE TROUGHS WILL MOVE ACROSS THE REGION THE NEXT
2 DAYS. THE STRONGEST ONE WEDNESDAY COULD BRING A FEW LIGHT SHOWERS
TO NORTHERN PARTS OF THE SAN JOAQUIN VALLEY AND THE SOUTHERN
SIERRA. WEAK HIGH PRESSURE WILL SLOWLY BUILD FOR THE END OF THE
WEEK BEFORE ANOTHER ROUND OF WEAK SHORTWAVE TROUGHS BEGINS SUNDAY.

&&

.DISCUSSION...
SATELLITE LOOPS SHOW MAINLY CLEAR SKIES ACROSS THE CENTRAL
CALIFORNIA INTERIOR THIS MORNING...EXCEPT FOR SOME UPSLOPE CLOUDS
ALONG THE VALLEY-FACING SLOPES OF THE SOUTHERN SIERRA NEVADA AND
TEHACHAPI MOUNTAINS...AND HIGH CLOUDS OVER THE KERN COUNTY DESERTS.

THE GOES WATER-VAPOR LOOP SHOWS A WEAK UPPER-LEVEL TROUGH ALONG THE
CALIFORNIA COAST. THIS TROUGH WILL KEEP TEMPERATURES NEAR PERSISTENCE
TODAY...WITH CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY HIGHS AGAIN IN
THE MID 60S TO AROUND 70.

THE NEXT UPPER-LEVEL TROUGH IS DIGGING SOUTH ALONG 140W FROM THE
GULF OF ALASKA. THIS TROUGH IS FORECAST TO REACH CALIFORNIA
WEDNESDAY...AND WILL BRING A SLIGHT CHANCE OF PRECIPITATION TO THE
SOUTHERN SIERRA NEVADA FROM YOSEMITE SOUTH TO SEQUOIA NATIONAL
PARK...AND OVER THE CENTRAL VALLEY NORTH OF FRESNO COUNTY. THE SNOW
LEVEL WILL BE AROUND 5000 FEET...BUT SNOW ACCUMULATIONS ARE FORECAST
TO ONLY BE AN INCH OR TWO...AND NO WINTER HEADLINES ARE PLANNED.

&&

.PREV DISCUSSION... /ISSUED 345 AM PDT TUE APR 12 2011/
POST SHORTWAVE LOW CLOUDS HAVE DEVELOPED ALONG AND NEAR THE
SIERRA FOOTHILLS AND TEHACHAPIS OVERNITE. THESE COULD LINGER MUCH
OF THE DAY AS YET ANOTHER SHORTWAVE APPROACHES. A SLIGHTLY
STRONGER WAVE WILL MOVE ACROSS THE REGION WED. MODELS VARY
CONSIDERABLY ON AVAILABLE MOISTURE...BUT DECIDED IT WOULD BE
PRUDENT TO ADD A FEW SHOWERS TO THE FCST...ESP NORTHERN PART OF
THE SJV FROM MADERA NORTH...AND ACROSS THE SRN SIERRA NORTH OF
KERN COUNTY. TEMPS TO CONT SEVERAL DEGS BELOW NORMAL TODAY AND
WED.

FOR THURS AND INTO THE WEEKEND...GFS AND ECMWF ARE TRENDING WEAKER
WITH FLAT RIDGE THAT DEVELOPS IN THE EAST PAC BETWEEN 20-40N.
ALONG WITH A WEAKER RIDGE...THE FLOW ALOFT CONTINUES TO BE WEST TO
NW ACROSS CA WITH SHORTWAVE TROFS RIDING OVER THE RIDGE INTO THE
PAC NW. TEMPS THRU THE END OF THE WEEK WILL SHOW A GRADUAL
RISE...AND LIKELY BE A FEW DEGS ABOVE NORMAL BY FRI INTO SAT.

FOR THE START OF THE NEW WEEK SUN-MON...THE 00Z ECM AND 06Z GFS
BEGIN TO BREAK DOWN WHATEVER RIDGE WAS THERE WITH ANOTHER SERIES
OF SHORTWAVE TROFS MOVING INTO THE WEST COAST. INTRODUCED SOME
SMALL CLIMO POPS TO THE FCST...BUT THE ECM SUN NITE HAS A RATHER
VIGOROUS SOUTHERN STREAM SYSTEM PUSHING ACROSS CENTRAL CA. NOT MUCH
CONFIDENCE REALLY...IN ANY OF THE MEDIUM RANGE FCST FROM FRI
ONWARD.

&&

.AVIATION...
AREAS OF MVFR CEILINGS CAN BE EXPECTED ALONG THE WEST SLOPES OF THE
TULARE MOUNTAINS AND THE NORTH FACING SLOPES OF THE TEHACHAPI
MOUNTAINS THROUGH 18Z WEDNESDAY. VFR CONDITIONS WILL PREVAIL
ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z
WEDNESDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...SANGER
AVN/FW...MV
SYNOPSIS...BINGHAM
PREV DISCUSSION...BINGHAM

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.